MAUDE Adverse Event Report: DEPUY SYNTHES SPINE SLIM-LOC SELF-DRILL SCREW 12MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

DEPUY SYNTHES SPINE SLIM-LOC SELF-DRILL SCREW 12MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 179607012
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 11/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up with be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Was notified on (b)(6) 2017 of cervical plate removal for levels c6-7 for the following day.During the revision surgery the following day a cervical screw at c6 from the depuy slimloc cervical plate was removed and found to be broken.The other screws in the construct as well as the plate were removed with no issues.Patient consequence?: yes.Patient consequence description: tip of the cervical screw left in the patient.Action taken for procedure: none.Is the information being submitted for this complaint all the details that are known/available regarding this event? yes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was not returned for evaluation.A review of the device history record could not be conducted as the lot number was not provided.A trend analysis was conducted.No emerging trends were found requiring further actions.Without the return of the slimloc screw we are unable to confirm the reported issue or identify the root cause.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.Should more information and/or the sample be provided at a later time, this complaint will be reopened and device evaluated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SLIM-LOC SELF-DRILL SCREW 12MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key7061174
Report Number1526439-2017-50014
Device Sequence Number2144960
Product Code KWQ
UDI-Device Identifier10705034063782
UDI-Public10705034063782
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K013877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number179607012
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/01/2017
Supplement Date Received by Manufacturer01/03/2018
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1